Nebraska, 2006

Damaging Wind in Nebraska, August 1, 2006

August 1, 2006 · NWS LBF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$25,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 1, 1:30 PM CST, 4 hours 55 minutes earlier.

Area forecast discussion, Aug 1, 1:30 PM CST, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
230 PM CDT TUE AUG 1 2006

.NEAR TERM...
    WITH THE UPPER TROUGH HANGING BACK IN THE WEST...ELEVATED 2D-
FRONTOGENESIS SHOULD KEEP THUNDERSTORMS IN CENTRAL AND WESTERN
NEBRASKA THROUGH TONIGHT. AS THE UPPER TROUGH MOVES OVER EASTERN
NEBRASKA...THUNDERSTORMS ARE EXPECTED TO TAPER OFF IN CENTRAL
NEBRASKA BY LATE WEDNESDAY AFTERNOON AS THE UPPER TROUGH MOVES OUT
OF EASTERN NEBRASKA.
    AFTER WEDNESDAY...THE PATTERN WILL BE QUIET FOR A COUPLE OF DAYS
WITH TEMPERATURES AT OR BELOW SEASONAL NORMALS. BY FRIDAY...
TEMPERATURES SHOULD BE ON THE RISE AGAIN.
&&

.EXTENDED FOR SATURDAY THROUGH TUESDAY...
    RETURN FLOW FROM THE GULF COAST CONVERGING ON A BOUNDARY ON THE
HIGH PLAINS WILL USHER IN A MORE ACTIVE PATTERN FOR THE WEEKEND.
ALSO...BY SATURDAY EVENING...A CLOSED CIRCULATION AT THE SURFACE IS
FORECAST TO DEVELOP NEAR THE NEBRASKA-SOUTH DAKOTA BORDER. SOME
ENHANCEMENT OF THE RELATED UPPER MOTION IS LIKELY AS AN UPPER TROUGH
MOVES ACROSS THE PLAINS. AS A RESULT...WE WILL INTRODUCE THE MENTION
OF THUNDERSTORMS IN CENTRAL AND NORTHERN NEBRASKA SATURDAY NIGHT AND
SUNDAY. THEN AS THE SURFACE BOUNDARY MAKES ITS WAY EAST...
THUNDERSTORMS CAN BE EXPECTED TO SHIFT TO EASTERN NEBRASKA.
&&

.SYNOPSIS...
    AT 18Z...HAND ANALYSIS OF THE MSL DATA SHOWED QUASI-STATIONARY
FRONT RAN FROM NORTHEAST NEBRASKA THROUGH THE LOWS IN SOUTH CENTRAL
NEBRASKA AND SOUTHWEST KANSAS...THEN UP ALONG THE FACE OF THE
ROCKIES THROUGH A LOW IN EASTERN WYOMING TO ANOTHER LOW IN EASTERN
MONTANA. SURFACE DEWPOINTS AT OR ABOVE 65F WERE SOUTH AND EAST OF A
LINE FROM AINSWORTH THROUGH MULLEN AND OGALLALA TO IMPERIAL. FROM
THE MORNING RADIOSONDE OBSERVATIONS...700MB LEVEL DEWPOINTS WERE
8-10C IN CENTRAL AND EASTERN NEBRASKA. SO...MOISTURE WAS FAIRLY
DEEP. IN THE UPPER LEVELS...A TROUGH WAS DISCERNIBLE IN THE 6.7U
IMAGERY OVER WESTERN SOUTH DAKOTA...WESTERN NEBRASKA THROUGH
COLORADO TO NORTH CENTRAL NEW MEXICO. ANOTHER TROUGH WAS INDICATED
IN WESTERN WYOMING AND THROUGH UTAH INTO SOUTHERN NEVADA.
&&

.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SPRINGER
Hazardous weather outlook, Aug 1, 2:47 PM CST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
347 PM CDT TUE AUG 1 2006

NEZ004>010-022>029-035>038-056>059-069>071-094-021200-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
347 PM CDT TUE AUG 1 2006 /247 PM MDT TUE AUG 1 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS MUCH OF WESTERN
AND NORTH CENTRAL NEBRASKA TONIGHT. SEVERE WEATHER WILL BE
POSSIBLE THIS EVENING MAINLY ALONG AND EAST OF A HAYES CENTER TO
TAYLOR TO ONEILL LINE. DAMAGING WIND GUST WILL BE THE MAIN THREAT
WITH SOME STORMS ALSO CAPABLE OF QUARTER SIZE HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

CALMER WEATHER WILL RETURN TO THE AREA WEDNESDAY EVENING...AFTER A FEW
THUNDERSTORMS EARLY WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE
SEVERE...WITH MORE TRANQUIL WEATHER TO RETURN TO THE AREA THROUGH
THE END OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/LBF(ALL LOWERCASE)

13

The radar

The North Platte radar (KLNX), 109 km away, was scanning. The volume nearest the first event began at 00:24 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Custer

When
August 1, 6:25 PM CST
Where
Custer County, 4 mi S of Sargent
Measured
52 kt (60 mph) estimated gust
Property damage
$25,000
Reported by
GENERAL PUBLIC
Coordinates
41.583, -99.367

Thunderstorm wind gusts overturned a portion of a center pivot irrigation system.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525474.